Alert archive / Maine / Coastal Flood Statements in 2011
Coastal Flood Statement 9, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at May 18, 2011, 4:01 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at May 18, 2011, 11:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2011, 4:01 AM EDT (08:01 UTC)
- In effect from
- May 18, 2011, 11:00 PM EDT
- Expired
- May 19, 2011, 2:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 399 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921 WHUS41 KGYX 180801 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 401 AM EDT WED MAY 18 2011 ...VERY MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE TONIGHT... .HIGH ASTRONOMICAL TIDES WILL ONCE AGAIN COMBINE WITH THE LIGHT EAST WINDS TO PRODUCE TIDES APPROACHING 12 FEET TONIGHT IN PORTLAND HARBOR WHICH IS FLOOD STAGE. HIGH TIDE WILL OCCUR AT 1238 AM THURSDAY. MEZ023>028-NHZ014-181815- /O.NEW.KGYX.CF.S.0009.110519T0300Z-110519T0600Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- 401 AM EDT WED MAY 18 2011 THE ASTRONOMICAL HIGH TIDE IS 11.5 FEET AT 1238 AM THURSDAY MORNING IN PORTLAND. THE TIDE WILL APPROACH THE 12.0 FOOT TIDAL FLOOD STAGE AT THE TIME OF HIGH TIDE. THIS, ALONG WITH SOME MINOR SPLASHOVER, MAY CAUSE VERY MINOR FLOODING AROUND THE TIME OF HIGH TIDE. THIS MAY BRIEFLY ALLOW FOR MINOR FLOODING NEAR THE WHARFS OFF COMMERCIAL STREET IN PORTLAND AND A FEW OF THE MORE VULNERABLE BACKSTREETS IN HAMPTON NEW HAMPSHIRE. $$ HTTP://WWW.WEATHER.GOV/GRAY
1 follow-up statement
507 WHUS41 KGYX 181902 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 302 PM EDT WED MAY 18 2011 ...VERY MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE TONIGHT... MEZ023>028-NHZ014-190600- /O.CON.KGYX.CF.S.0009.110519T0300Z-110519T0600Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- 302 PM EDT WED MAY 18 2011 THE ASTRONOMICAL HIGH TIDE IS 11.5 FEET AT 1238 AM THURSDAY MORNING IN PORTLAND. THE TIDE WILL APPROACH THE 12.0 FOOT TIDAL FLOOD STAGE AT THE TIME OF HIGH TIDE. THIS...ALONG WITH SOME MINOR SPLASHOVER...MAY CAUSE VERY MINOR FLOODING AROUND THE TIME OF HIGH TIDE. THIS MAY BRIEFLY ALLOW FOR MINOR FLOODING NEAR THE WHARFS OFF COMMERCIAL STREET IN PORTLAND AND A FEW OF THE MORE VULNERABLE BACK STREETS IN HAMPTON NEW HAMPSHIRE. $$ HTTP://WWW.WEATHER.GOV/GRAY
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at May 18, 1:23 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 18, 1:23 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
123 AM EDT WED MAY 18 2011
.SYNOPSIS...
LOW PRESSURE WILL REMAIN SOUTHWEST OF NEW ENGLAND THROUGH THE
REMAINDER OF THE WEEK...BRINGING CONTINUED CLOUDS...SHOWERS AND
COOL DAYTIME TEMPERATURES TO THE REGION. THE LOW WILL GRADUALLY
MOVE OFFSHORE THIS WEEKEND WITH A RIDGE BUILDING OVER THE
NORTHEASTERN STATES SUNDAY AND MONDAY...BRINGING DRIER AND WARMER
WEATHER TO NORTHERN NEW ENGLAND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATED NEAR TERM FOR MINOR ADJUSTMENTS TO INCR POPS OVER SRN
AREAS AS SOME RAIN APPROACHES FROM THE S. OTHER MINOR ADJUSTMENTS
MADE BASED ON LATEST OBSERVATIONAL DATA.
PREV DISC;
WILL UPDATE TO INPUT LATEST OBSERVED DATA AND
EXTRAPOLATE TO THE OVERNIGHT FCST. LITTLE OR NO ADJUSTMENTS TO THE
PREVIOUS FCST. ALREADY UPDATED TO ADJUST POP FOR CURRENT RADAR
TRENDS AND ALSO TO FIT IN WITH DRIER AIR TRYING TO MOVE IN FROM
THE NE LATE TNGT. HAVE INCREASED A BIT IN THE MT ZONES AND
ADJUSTED DOWN LATE TNGT ALONG OUR MOST ERN AND NERN ZONES. WILL
CONT THE PATCHY DRIZZLE AND F OVERNIGHT. TEMPS WON'T DROP MUCH DUE
TO PERSISTENT CLOUDS AND SCT LGT PRCP...EXCEPT IN MORE WRN ZONES
WHERE TEMPS CLIMBED INTO THE 50S AND LOWER 60S...THEY SHOULD FALL
BACK INTO THE 40S. NE WINDS CONT THIS EVENING...LETTING UP
OVERNIGHT EXCEPT ALONG THE COAST.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
HAVE ADJUSTED POP DOWN TO SLGT CHC ALONG OUR NE AND E BORDER OF
OUR ZONES TO FIT BETTER WITH DRIER AIR TRYING TO WORK ITS WAY IN
FROM THE NE. OTRW NO REAL CHANGES.
PREVIOUS DISCUSSION...
VERY LITTLE FORCING ON WEDNESDAY FOR ORGANIZED PRECIPITATION OVER
OUR AREA...MUCH OF THE FORCING STAYS IN WESTERN NEW ENGLAND. SO
ANOTHER DAY OF CLOUDY SKIES...COOL TEMPERATURES AND PATCHY FOG AND
DRIZZLE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
500MC COMBO OMEGA AND REX BLOCK CONTINUE TO HANG OVER NOAM INTO
FRI...WHEN RIDGING S OF HUDSON BAY FINALLY BREAKS DOWN AND ALLOWS
LOW OVER ERN CONUS GETS TAKEN BY NRN STREAM...AND ALLOWS OMEGA
BLOCK TO BEGIN MOVING AS WELL....WITH SOME RIDGING
MOVING...ESPECIALLY LATE IN THE WEEKEND...WHEN THERE IS A
POSSIBILITY OF A NICE DAY.
WED NIGHT INTO THU NIGHT WILL CONTINUE TO LOOK A LOT LIKE THE
DAYS BEFORE...CLOUDS...DRIZZLE AND SCT SHRA. WITH COOL TEMPS.
MIGHT SEE A SLIGHT WARM UP FOR THU...ESPECIALLY INLAND...AS
GRADIENT FLOW LOSES ITS EASTERLY COMPONENT AND BECOMES MORE SOUTH.
SOME IMPROVEMENT LOOK POSSIBLE ON FRI INLAND...WITH SOME BREAKS OF
SUN POSSIBLE...AND SOME DRIER AIR WORKING IN...SO WE SHOULD SEE AN
END TO THE DZ ON THE COAST. ALSO COULD SEE SOME TSRA
INLAND...ESPECIALLY IF THE SUN MAKES AN APPEARANCE...WITH COLD
POOL SLOWLY MOVING OVERHEAD. THY COLD POOL WILL BEGIN TO EXIT ON
TO THE EAST SAT...BUT WILL STILL BE UNDER ITS INFLUENCE. LOW LVL
FLOW REMAINS WEAK...SO LINGERING LOW LEVEL MOISTURE IS BOUND TO
PRODUCE A LOT OF CLOUDS WHEN COMBINED WITH COLDER TEMPS
ALOFT...BUT SHOULD BEGIN TO SOME SUN ACROSS THE ENTIRE CWA.
RIDGING ACTUALLY LOOKS TO BUILD IN SAT NIGHT INTO SUN...WITH
MORE SUN AND A MORE LIMITED CHC OF SHOWERS...WITH SUNDAY PERHAPS
BEING DRY IN MANY SPOTS. FAST MOVING 500MB LOOKS TO CROSS THE AREA
EARLY NEXT WEEK AND WILL RETURN A THREAT FOR SHOWERS TO THE
REGION.
&&
.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY/...MAINLY IFR TO POSSIBLY LIFR CIG
WITH LOWERING VSBY OVERNIGHT IN PATCHY DRIZZLE AND F WITH SCT
SHRA.
LONG TERM...PERSISTENT MVFR TO IFR CONDITIONS LOOK TO BEGIN TO
BECOME MORE INTERMITTENT ON FRI...AND SHOULD SEE MAINLY VFR OVER
THE WEEKEND.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...WILL UPDATE TO
INPUT LATEST OBSERVED DATA AND TO EXTRAPOLATE TO THE OVERNIGHT
FCST. LITTLE OR NO CHANGES TO THE PREVIOUS FCST. ALREADY
INCREASED WINDS THIS EVENING PER LATEST BUOY REPORTS. GUIDANCE
SUGGEST THE STRONGER WINDS INTO SCA LEVELS OVER THE OPEN WATERS
THIS EVENING WITH WINDS BELOW SCA LEVELS OVER THE BAYS. SEAS WILL
STAY AROUND 5 FT...GIVE OR TAKE...OVER THE OPEN WATERS THRU
WEDNESDAY...EXCEPT JUST THRU TNGT OVER THE ERN OUTER WATERS WHERE
THE NE TRAJECTORY WON'T BE AS STRONG OR WITH AS LONG A FETCH. WILL
CONT THE SCA FOR THE OUTER WATERS THRU 8 PM WEDNESDAY...EXCEPT
THRU 6 AM WEDNESDAY FOR THE ERN OUTER WATERS.
LONG TERM...WINDS LOOK TO REMAIN BLO SCA LVLS INTO EARLY NEXT
WEEK...ALTHOUGH SWELLS LOOK TO APPROACH 5 FT AT TIMES THROUGH THE
WEEK.
&&
.FIRE WEATHER...
FUELS ARE PLENTY WET. NO FIRE WEATHER PROBLEMS THROUGH THE
REMAINDER OF THIS WEEK.
&&
.HYDROLOGY...
RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE KENNEBEC RIVER AT
SKOWHEGAN INTO WEDNESDAY. THE RIVER HAS PEAKED AND WILL SLOWLY
RECEDE WITH TIME BARING NO ADDITIONAL HEAVY RAINFALL IN THE
MTS AND FOOTHILLS OF WRN MAINE.
&&
.TIDES/COASTAL FLOODING...
PORTLAND TIDE RENMAINED BELOW 12 FEET AT TIME OF HIGH TIDE LATE
1147 PM THIS EVENING. WILL LET THE COASTAL FLOOD ADVSISORY EXPIRE
SHORTLY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ152-
154.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
ANZ150.
&&Nearby
Coastal Flood Statements in Maine, 2011Coastal Flood Statements in New Hampshire, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.